• A 55-year-old man developed acute inferior myocardial infarction. A coronary arteriogram performed within two hours later showed complete occlusion of the right coronary artery, which was not resolved by two doses of 300 μg of intracoronary nitroglycerin. It was recanalized with 50% luminal diameter narrowing after 600,000 units of urokinase. Immediately after this thrombolytic therapy, the patient experienced chest pain, and the coronary artery became completely obstructed again. The pain was promptly relieved by 300 μg of intracoronary nitroglycerin, with disappearance of the obstruction. The observations during the procedure indicate that coronary artery spasm can occur after successful thrombolytic therapy on an occluded artery, inducing postinfarction angina, and might culminate in a second complete occlusion after percutaneous transluminal coronary recanalization.
(Arch Intern Med 1985;145:943-945)